MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT G3+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT G3+ CARTRIDGE
Catalog Number 03P78-50
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident (b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 07/06/2017.Investigation: a review of the device history record confirmed the lot passed finished goods release criteria.Retain cartridge testing met the acceptance criteria found in q04.01.003 rev.Aa, appendix 1 - product complaint level 2 and level 3 investigation procedure.Assessment: the complaint investigation concluded that the i-stat cartridge lot is meeting specification for ph and pco2 response.On the i-stat system samples used to test ph, pco2 and po2 are to be tested with 10 minutes of collection.The samples were tested 25 and 49 minutes after collection.Exposing the sample to air allows co2 to escape which causes pco2 to decrease and ph to increase and hco3 and tco2 to be under-estimated.The use of partial-draw tubes (evacuated tubes that are adjusted to draw less than the tube volume, e.G., a 5 cc tube with enough vacuum to draw only 3 cc) is not recommended for use with the i-stat system because of the potential for decreased measured pco2 results and calculated hco3 and tco2 values.Under-filling blood collection tubes may also cause decreased pco2 results.Care must also be taken to eliminate "bubbling" of the sample with a pipette when filling a cartridge to avoid the loss of co2 in the blood.These factors do not explain the magnitude between the two sets of values in the sample.However, there is insufficient evidence to determine that a malfunction of the device has occurred.
 
Event or Problem Description
On (b)(6) 2017, abbott point of care was contacted by a customer regarding i-stat g3+ cartridges that yielded suspected discrepant ph and pco2 results on a newborn male patient after induction.No additional patient information was available.Testing performed on (b)(6) 2017.(b)(6).At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc; however, this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care ((b)(4)).

Brand Name
I-STAT G3+ CARTRIDGE
Common Device Name
G3+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6941409
Report Number2245578-2017-00570
Device Sequence Number873370
Product Code CHL
UDI-Device Identifier10054749000064
UDI-Public10054749000064
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2017
Device Catalogue Number03P78-50
Device Lot NumberD17025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 HR